MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 ACETABULAR LINER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 ACETABULAR LINER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately four years post-implantation, the patient underwent a hip revision due to recurrent dislocations.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat#00877503603 lot#3044439 bioloxâ® delta, ceramic femoral head.G2: foreign ¿ australia.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} visual examination of the provided pictures identified the explanted liner with deformation to the locking feature and around the outer edges.No product was returned; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views of the left hip demonstrate a left total hip arthroplasty without hardware failure or loosening.No bony fracture.Osteopenia.Possible oversized femoral head.The root cause of the reported issue is attributed to patient noncompliance.It was reported that the patient suffered multiple dislocations, the first being a year post-surgery where each time the patient had been doing an activity involving extreme range of movement.As per ifu, it states under 'lifestyle habits and considerations' that "premature failure of implants by loosening, fracture, dislocation, subluxation, and/or wear are more likely to occur where patients have unrealistic functional expectations (and conduct excessive, unusual and/or awkward movement and/or activity), are overweight or excessively overweight, or where patients fail to follow through with the required rehabilitation program.The surgeon should inform the patient of postoperative restrictions, the acceptable level of physical activity that can be performed, and how their lifestyle may be impacted" a summary of the investigation was sent to the complainant conveying proper use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
G7 ACETABULAR LINER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20344354
Report Number0001825034-2024-02300
Device Sequence Number20819571
Product Code PBI
UDI-Device Identifier00880304526419
UDI-Public(01)00880304526419(17)250210(10)6744987
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberN/A
Device Catalogue Number010000856
Device Lot Number6744987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale